MAUDE Adverse Event Report: COLOPLAST A/S SPEEDICATH COMPACT CH14 FEMALE; INTERMITTENT CATHETER

COLOPLAST A/S SPEEDICATH COMPACT CH14 FEMALE; INTERMITTENT CATHETER
Model Number 2858401400
Health Effect - Clinical Codes Pain (1994); Injury (2348); Blood Loss (2597)
Date of Event 08/29/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Should additional facts prompt us to alter or supplement any information of conclusions contained in the original mdr or in any prior supplemental reports, a follow-up report will be submitted.
 
Event or Problem Description
According to the information received, the customer was prescribed 8fr catheters for use in voiding.A sample order was entered to ship samples of the 28578.The dc picked the order and shipped out the majority of the order as 28578 but there were inadvertently several 28584 (14fr) catheters that were included in the shipment.The customer did not notice that the french size was incorrect and attempted to use one of the 28584 (14fr) catheters.This resulted in trauma to the patient including bleeding in the urethra.The customer did not seek immediate medical attention.The customer subsequently used a sample of the 28578 (8fr) catheter later in the day and was able to void with no pain or bleeding.

Brand Name
SPEEDICATH COMPACT CH14 FEMALE
Common Device Name
INTERMITTENT CATHETER
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebaek, DK-30 50
DA  DK-3050
MDR Report Key5943794
Report Number3006606901-2016-00032
Device Sequence Number13815842
Product Code GBM
UDI-Device Identifier05708932020572
UDI-Public05708932020572
Combination Product (Y/N)N
PMA/510(K) Number
K072808
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 09/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number2858401400
Device Catalogue Number2858401400
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2016
Initial Report FDA Received Date09/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age33 YR